Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 8:13 AM EDT for Clark County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 3 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 8:13 AM EDT (12:13 UTC)
- Expired
- Aug 4, 2009, 10:56 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Jefferson County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:14 AM EDT | FLASH FLOOD | Jeffersonville, IN | STREAMS OUT OF BANKS. |
| Aug 4, 8:21 AM EDT | FLASH FLOOD | Sellersburg, IN | WATER RESCUE FROM A VEHICLE IN LAKE SIDE ESTATES. |
| Aug 4, 8:23 AM EDT | FLASH FLOOD | Charlestown, IN | HIGH STREET IS CLOSED DUE TO FLOODING. |
| Aug 4, 8:50 AM EDT | FLASH FLOOD | Louisville, KY | WATER RESCUE ON EAST GREY STREET. SEVERAL FEET OF WATER ON SECOND STREET. |
| Aug 4, 9:04 AM EDT | HEAVY RAIN 3.55 | Jeffersonville, IN | |
| Aug 4, 9:06 AM EDT | FLASH FLOOD | Jeffersonville, IN | 3 FEET OF WATER ON EASTERN BOULEVARD... VEHICLE STUCK |
| Aug 4, 9:15 AM EDT | FLASH FLOOD | Louisville, KY | I-65 CLOSED DOWN IN DOWNTOWN. OVER 5 INCHES OF RAIN REPORTED IN THE LAST 90 MINUTES AT TIME OF REPORT |
| Aug 4, 9:30 AM EDT | FLASH FLOOD | Sellersburg, IN | HIGHWAY 31 IS CLOSED DUE TO HIGH WATER FROM SELLERSBURG TO HENRYVILLE. |
| Aug 4, 9:32 AM EDT | FLASH FLOOD | Louisville, KY | BROWNSBORO ROAD IS CLOSED WEST OF CLIFTON. |
| Aug 4, 9:40 AM EDT | FLASH FLOOD | Louisville, KY | WOMAN AND TWO CHILDREN TRAPPED IN WATER ON VALLEY VIEW RD |
| Aug 4, 9:49 AM EDT | HEAVY RAIN 5.34 | Louisville, KY | RAINFALL SINCE 7 AM. AUTOMATED GAGE IN THE RUBBERTOWN AREA. |
| Aug 4, 10:15 AM EDT | FLASH FLOOD | Louisville, KY | 800 BUILDING DOWNTOWN CARS SUBMERGED IN PARKING LOT |
| Aug 4, 10:25 AM EDT | FLASH FLOOD | Jeffersonville, IN | SEVERAL AREAS ARE CLOSED ALONG HIGHWAY 62 IN CLARK COUNTY |
| Aug 4, 10:40 AM EDT | FLASH FLOOD | 2 S Louisville, KY | NUMBER OF ROADS HAVE 1 TO 2 FEET OF WATER AND RESIDENTIAL FLOODING OF BASEMENTS NEAR CHURCHILL DOWNS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041213
FFWLMK
INC019-KYC111-185-041500-
/O.NEW.KLMK.FF.W.0034.090804T1213Z-090804T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1100 AM EDT
* AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE STRONG POTENTIAL FOR FLASH FLOODING FROM THUNDERSTORMS LOCATED
FROM CHARLESTOWN TO SELLERSBURG AND WILL QUICKLY SPREAD INTO
LOUISVILLE...GOSHEN AND CRESTWOOD. ONE TO TWO INCHES OF RAIN HAS
ALREADY FALLEN OVER MEMPHIS TO HENRYVILLE TO NEW WASHINGTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLON...
OTTO...NEW MARKET...LOUISVILLE...SKYLIGHT AND CHARLESTOWN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THERE ARE NUMEROUS LOCATIONS IN LOUISVILLE AND SOUTHERN
CLARK COUNTY THAT FLOOD DUE TO QUICK HEAVY RAINFALL. WITH THIS
EXPECTED RAINFALL IN AN URBAN AREA...FLASH FLOODING IS LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
3828 8542 3822 8542 3816 8573 3835 8578
3835 8577 3845 8588
$$
JDG/AV3 follow-up statements
000
WGUS53 KLMK 041324
FFWLMK
INC019-KYC111-185-041700-
/O.EXT.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
WESTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 100 PM EDT
* AT 920 AM EDT...THE PUBLIC REPORTED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSBORO...GOSHEN...SOLON...OWEN AND OTTO.
MAJOR FLASH FLOODING HAS BEEN REPORTED IN THE LOUISVILLE METRO AREA
AND ACROSS THE RIVER IN SOUTHERN INDIANA. WATER RESCUE TEAMS HAVE
BEEN SENT OUT TO CONDUCT SEVERAL RESCUE MISSIONS. RAIN WILL CONTINUE
TO FALL OVER THE METRO AREA THE NEXT SEVERAL HOURS AND WATER MAY
CONTINUE TO RISE IN AREAS THAT ARE ALREADY FLOODED.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT SEVERAL HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
3828 8542 3822 8542 3816 8573 3835 8578
3835 8577 3845 8588
$$
LS000
WGUS73 KLMK 041340
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 AM EDT TUE AUG 4 2009
INC019-KYC111-185-041700-
/O.CON.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-OLDHAM KY-JEFFERSON KY-
940 AM EDT TUE AUG 4 2009
...FLOOD EMERGENCY FOR METRO LOUISVILLE...JEFFERSONVILLE AND
CLARKSVILLE...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHEASTERN JEFFERSON...WESTERN OLDHAM AND CLARK COUNTIES...
AT 936 AM EDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARK
REGIONAL AIRPORT...WILSON...WATSON...UTICA AND SPEED.
MAJOR FLASH FLOODING HAS BEEN REPORTED IN THE METRO LOUISVILLE AREA
AND ACROSS THE RIVER IN SOUTHERN INDIANA. REPORTS OF WATER SEVERAL
FEET DEEP WITH CARS STRANDED HAVE BEEN REPORTED. WATER RESCUE TEAMS
HAVE BEEN DEPLOYED ACROSS THE METRO AREA. THIS IS A LIFE THREATENING
AND DANGEROUS SITUATION TAKE PRECAUTIONS NOW TO MOVE TO HIGHER
GROUND AND DO NOT ATTEMPT TO CROSS FLOODED AREAS IN VEHICLES OR ON
FOOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
&&
LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
3828 8542 3822 8542 3816 8573 3835 8578
3835 8577 3845 8588
$$
LS000
WGUS73 KLMK 041456
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT TUE AUG 4 2009
INC019-KYC111-185-041506-
/O.CAN.KLMK.FF.W.0034.000000T0000Z-090804T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK IN-OLDHAM KY-JEFFERSON KY-
1056 AM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
JEFFERSON...WESTERN OLDHAM AND CLARK COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING.
ALTHOUGH ONLY LIGHT RAIN IS NOW FALLING ACROSS THE WARNED
AREA...FLOODED AREAS WILL REMAIN FLOODED THE NEXT FEW HOURS. IN
ADDITION...ANOTHER ROUND OF HEAVY RAINFALL IS POSSIBLE THIS
AFTERNOON AND MAY CAUSE ADDITIONAL FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY.
LAT...LON 3858 8546 3830 8543 3830 8545 3830 8547
3828 8542 3822 8542 3816 8573 3835 8578
3835 8577 3845 8588
$$
LSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:10 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 4, 7:10 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 AM EDT TUE AUG 4 2009 .UPDATE FOR 12Z TAFS... SHORT TERM (TDA AND TONIGHT)... AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/ NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES. IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE HAIL/DAMAGING WINDS. MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A MIX OF SUN/CLOUDS WITH SCT STORMS. .LONG TERM (WEDNESDAY THROUGH MONDAY)... A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID 90S...TEMPERATURES NOT SEEN SINCE LATE JUNE. WEDNESDAY AND THURSDAY... PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT LATE THURSDAY. FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION. BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED INSTABILITY. BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH MENTIONS A CHANCE OF THUNDER BOTH DAYS. HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH NIGHT. FRIDAY THROUGH MONDAY... ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST. BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH HIGHS IN THE LOWER TO MID 90S. && .AVIATION (04/12Z TAFS)... A COUPLE OF LARGE CONVECTIVE SYSTEMS WILL AFFECT CENTRAL KENTUCKY OVER THE NEXT 24 HOURS. THE FIRST WAS MOVING ACROSS SOUTHERN INDIANA AT 11Z. THIS SYSTEM MAY STAY JUST EAST OF SDF BUT WE WILL MENTION SEVERAL HOURS OF THUNDERSTORMS THIS MORNING. THE SYSTEM SHOULD ALSO MOVE ACROSS LEX THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. GENERALLY VFR CONDITIONS OUTSIDE THUNDERSTORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JSD AVIATION.....JA
Hazardous weather outlook, Aug 4, 4:30 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT TUE AUG 4 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EDT TUE AUG 4 2009 /330 AM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT APPROACHES OUR REGION. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT AS INSTABILITY INCREASES. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY. DK/JSD
In the hours before
Special weather statement, Aug 4, 5:50 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 550 AM EDT TUE AUG 4 2009 KYZ030-031-033-034-041015- HENRY-JEFFERSON-OLDHAM-SHELBY- 550 AM EDT TUE AUG 4 2009 ...MARBLE SIZE HAIL... AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSPECT...OR 14 MILES NORTHEAST OF LOUISVILLE...AND MOVING EAST AT 20 MPH. MARBLE SIZE HAIL WAS REPORTED WITH THIS STORM. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL PEA OR MARBLE SIZE HAIL...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LA GRANGE AROUND 610 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && KIRKPATRICK
Local storm report, Aug 4, 5:52 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL 2 E PROSPECT 38.35N 85.57W
08/04/2009 E0.75 INCH OLDHAM KY TRAINED SPOTTER
MARBLE SIZED HAIL JUST EAST OF PROSPECT.
&&
EVENT NUMBER LMK0900017
JSDSpecial weather statement, Aug 4, 7:26 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 726 AM EDT TUE AUG 4 2009 INZ092-KYZ030-031-041215- CLARK-JEFFERSON-OLDHAM- 726 AM EDT TUE AUG 4 2009 ...A LINE OF STRONG STORMS WILL MOVE SOUTHEAST ACROSS OLDHAM...SOUTHERN CLARK...AND NORTHEASTERN JEFFERSON COUNTY KENTUCKY... AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BEDFORD TO 7 MILES NORTH OF NEW ALBANY...AND MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PROSPECT AROUND 740 AM EDT. NEAR ST. MATTHEWS AROUND 750 AM EDT. NEAR ANCHORAGE AROUND 755 AM EDT. && JSD
Local storm report, Aug 4, 7:53 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL CHARLESTOWN 38.45N 85.67W
08/04/2009 E1.00 INCH CLARK IN AMATEUR RADIO
QUARTER TO GOLF BALL SIZE HAIL.
&&
EVENT NUMBER LMK0900018
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:38 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 52 min |
| Aug 4, 7:36 AM EDT | Flash Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 3 hr |
| Aug 4, 7:50 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 25 min |
| Aug 4, 8:17 AM EDT | Severe Thunderstorm Warning | LMK | Floyd | 28 min |
| Aug 4, 8:45 AM EDT | Flash Flood Warning | LMK | Clark, Floyd, Washington | 2 hr |
| Aug 4, 10:13 AM EDT | Areal Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 2 hr |
| Aug 4, 10:48 AM EDT | Areal Flood Warning | LMK | Clark, Floyd | 3 hr |
| Aug 4, 10:55 AM EDT | Areal Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 11:30 AM EDT | Areal Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 12:35 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 1:03 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 42 min |
| Aug 4, 1:14 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott, Washington | 31 min |
| Aug 4, 1:17 PM EDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 1:29 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 1:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Scott, Washington | 27 min |
| Aug 4, 1:39 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 36 min |
| Aug 4, 1:43 PM EDT | Flash Flood Warning | LMK | Clark, Floyd, Washington | 4 hr |
| Aug 4, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 36 min |
| Aug 4, 2:15 PM EDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 4:04 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 4:19 PM EDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 5:04 PM EDT | River Flood Warning | LMK | Jefferson, Scott | 25 hr |
| Aug 4, 5:18 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 6 hr |
| Aug 4, 7:02 PM EDT | Areal Flood Warning | LMK | Jefferson, Scott, Washington | 3 hr |
| Aug 4, 9:18 AM EDT | Flash Flood Warning | LMK | Jefferson | 103 min |
| Aug 4, 11:00 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 11:23 AM EDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 1:56 PM EDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 4 hr |
| Aug 4, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 2:55 PM EDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 3:12 PM EDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 3:18 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 3:51 PM EDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Aug 4, 5:09 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 5:25 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 5:44 PM EDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 6:02 PM EDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 7:15 PM EDT | Areal Flood Warning | LMK | Fayette | 2 hr |
| Aug 4, 7:56 PM EDT | Flash Flood Warning | LMK | Butler, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.